Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 19, NWS Bismarck, ND

September 21, 200719 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Sep 21, 2007, 4:19 AM CDT for 19 counties in North Dakota. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2007, 4:19 AM CDT (09:19 UTC)
Expired
Sep 21, 2007, 3:12 PM CDT
In force
11 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 76 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-341 J/kg
Mixed-layer LCL
1780 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 210919
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT FRI SEP 21 2007

...STRONG WINDS CAN BE EXPECTED THIS MORNING AND EARLY AFTERNOON...

.STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40
MPH WILL DEVELOP THIS MORNING ACROSS CENTRAL NORTH DAKOTA. THE
STRONG WINDS WILL BE CAUSED BY A HIGH PRESSURE SYSTEM THAT WILL
MOVE RAPIDLY INTO THE STATE AS A LOW PRESSURE SYSTEM OVER THE
DAKOTAS MOVES INTO MINNESOTA. THE WINDS WILL DIMINISH SLOWLY IN
THE MID AND LATE AFTERNOON.

THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-211730-
/O.NEW.KBIS.WI.Y.0019.070921T0919Z-070921T2100Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
419 AM CDT FRI SEP 21 2007 /319 AM MDT FRI SEP 21 2007/

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40
MPH WILL DEVELOP THIS MORNING ACROSS CENTRAL NORTH DAKOTA. THE
WINDS WILL DIMINISH SLOWLY IN THE MID AND LATE AFTERNOON.

THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KBIS 211554
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1054 AM CDT FRI SEP 21 2007

...STRONG WINDS THROUGH THE AFTERNOON...

.STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
40 MPH WILL CONTINUE ACROSS CENTRAL NORTH DAKOTA. THE STRONG
WINDS WERE DUE TO A HIGH PRESSURE SYSTEM THAT WILL MOVE RAPIDLY
INTO THE STATE AS A LOW PRESSURE SYSTEM OVER MINNESOTA MOVES EAST
INTO THE GREAT LAKES REGION. THE WINDS WILL DIMINISH SLOWLY BY LATE
AFTERNOON.

THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-212100-
/O.CON.KBIS.WI.Y.0019.000000T0000Z-070921T2100Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1054 AM CDT FRI SEP 21 2007 /954 AM MDT FRI SEP 21 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
40 MPH CAN BE EXPECTED TO CONTINUE THROUGH MID AFTERNOON ACROSS
CENTRAL NORTH DAKOTA. THE WINDS WILL DIMINISH SLOWLY BY LATE
AFTERNOON.

THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
ABELING
000 
WWUS73 KBIS 212012
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
312 PM CDT FRI SEP 21 2007

...WIND ADVISORY HAS BEEN CANCELLED...

.THE WINDS WILL RAPIDLY DIMINISH LATE THIS AFTERNOON AND EVENING
ACROSS CENTRAL NORTH DAKOTA. THE WIND ADVISORY HAS BEEN CANCELLED. 

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-212115-
/O.CAN.KBIS.WI.Y.0019.000000T0000Z-070921T2100Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
312 PM CDT FRI SEP 21 2007 /212 PM MDT FRI SEP 21 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

THE GUSTY NORTHWEST WINDS WILL DIMINISH RAPIDLY THIS AFTERNOON.
THE WIND ADVISORY HAS BEEN CANCELLED.

$$
ABELING

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 21, 3:00 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 21, 3:00 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT FRI SEP 21 2007

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
A SURFACE LOW NOW IN CENTRAL SOUTH DAKOTA WILL PUSH ACROSS THE
EASTERN DAKOTAS THIS MORNING AND INTO MINNESOTA BY NOON.  THE UPPER
LEVEL SHORT WAVE TROUGH IS TRAILING BEHIND THE SURFACE LOW AND WILL
NOT EXIT THE FORECAST AREA UNTIL AFTERNOON.  CURRENT RADAR AND
SURFACE REPORTS INDICATE SHOWERS AND A FEW TSTMS AHEAD OF THE UPPER
LEVEL TROUGH...SO PRECIPITATION BAND SHOULD TRAVERSE THE FORECAST
AREA THIS MORNING.  WILL ISSUE A WIND ADVISORY FOR CENTRAL COUNTIES.
THE WINDS SHOULD INCREASE TO WIND ADVISORY CRITERIA THIS MORNING AS
THE SURFACE LOW TIGHTENS UP AND THE LOW LEVEL AND MID LEVEL WINDS
INCREASE.  THE WINDS SHOULD DIMINISH WITH THE PASSAGE OF THE UPPER
LEVEL TROUGH THIS AFTERNOON...SO WILL END THE ADVISORY AT 4 PM CDT.
THE TROUGH WILL BE FOLLOWED BY A SHORT WAVE RIDGE TONIGHT SO SHOULD
SEE LITTLE CHANCE OF PRECIP...THEN ANOTHER SHORT WAVE TROUGH WILL
DIG INTO THE ROCKIES ON SATURDAY THEN MOVE SLOWLY EAST ON SATURDAY
NIGHT AND SUNDAY.  AN ASSOCIATED SURFACE LOW WILL DEVELOP IN
SOUTHEAST MONTANA...NORTHEAST WYOMING AND MOVE NORTHEAST ACROSS THE
STATE SATURDAY NIGHT AND SUNDAY BRINGING A RETURN OF WARM
WEATHER...AND A CHANCE OF SHWRS AND TSTMS.

.LONG TERM...MONDAY THROUGH FRIDAY NIGHT
LINGERING PRECIPITATION IS ON TAP FOR MONDAY AS THE UPPER TROUGH
EXITS THE REGION SLOWLY. AFTER THAT A DRY WESTERLY UPPER FLOW
PERSISTS UNTIL THE ARRIVAL OF A SHORT WAVE AND A CHANCE OF RAIN
AGAIN ON FRIDAY

&&

.AVIATION...
A MULTITUDE OF AVIATION HAZARDS THIS MORNING. DENSE FOG IN JAMES
RIVER VALLEY ALONG WITH THUNDERSTORMS. MORE THUNDERSTORMS MOVING
ACROSS THE CENTRAL PART OF THE STATE THIS MORNING THEN POST FRONTAL
SURFACE WINDS OF 30KT WILL SPREAD ACROSS THE STATE WEST TO EAST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 4 PM CDT
/3 PM MDT/ THIS AFTERNOON FOR NDZ003>005-011>013-019>023-025-
034>037-042-045>048-050-051.

&&

TSW/RL
Hazardous weather outlook, Sep 20, 4:24 AM CDT, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
424 AM CDT THU SEP 20 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-210930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
424 AM CDT THU SEP 20 2007 /324 AM MDT THU SEP 20 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS OVER THE CENTRAL AND EASTERN
PORTIONS OF THE FORECAST AREA TODAY. SOME THUNDERSTORMS MAY BE
SEVERE EAST CENTRAL AND SOUTHEAST.

ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS IS EXPECTED
TONIGHT...ALONG WITH GUSTY NORTHWEST WINDS DEVELOPING LATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY NORTHWEST WINDS WILL PERSIST INTO FRIDAY MORNING AND
AFTERNOON. TRAVEL MAY BE DIFFICULT UNTIL THE WINDS START TO
SUBSIDE IN THE AFTERNOON.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY SOUTHEAST.

NH

Nearby

Wind Advisories in North Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.